Discussions that mention prozac

General Health board


I want to know if I should worry about withdrawal symptoms if I stop prozac cold turkey..please help......
While prozac isn't supposed to cause a physical dependance, it's still very important that you check with your doctor before quitting. Quitting any prescription drug without the approval of a doctor is quite risky.
Several of the antidepressants that are commonly used can cause withdrawal symptoms. One of my favorite lines from a doctor was "it's not addictive, it just causes withdrawal if you stop taking it..." Wonder what his definition of addiction was? Anyway, I think prozac is one of the ones that is less likely to cause those problems. But I wholeheartedly agree with the other poster: Do NOT stop taking antidepressants without talking to your doctor first!!! You may feel fine, but that could just be because of the medication. When you stop it, it may take several months for it to be completely out of your system and to go back into a depression, and you may not notice the symptoms slowly coming back. So definitely, if you feel that you want to try stopping the prozac, do it under a doctor's care.